Thunderstorm Wind, Stark
- When
- June 30, 3:48 PM CST to 4:03 PM CST
- Where
- Stark County, South Heart
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 46.867, -103.000
Penny size hail along with winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 30, 1:03 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 203 PM CDT FRI JUN 30 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... PARAMETERS CONTINUE TO ADVERTISE CHANCE SEVERE CONVECTION THIS AFTERNOON AND EVENING. SURFACE TROUGH EAST OF CWA WITH MID LEVEL SHORT WAVE NOW ENTERING WESTERN NORTH DAKOTA. 18Z SOUNDING FROM KBIS MODIFIED TO LOWER 90S HAS 2000 J/KG CAPE BUT STILL RETAINS WEAK CAP AROUND 70H. WILL STILL NEED SMALL BUMP FROM SOMETHING TO TRIGGER CONVECTION. THETA-E RIDGE AND BEST THETA-E ADVECTION OVER EASTERN CWA WHILE WEAK CONVECTION BEGINS TO FIRE IN EASTERN MONTANA SOUTHWEST OF KGGW BACK OF COMMA HEAD OF VORT MAX. WILL KEEP CHANCE POPS FROM THIS EVENING THROUGH TONIGHT. RIDGE BEGINS TO REBUILD OVER NORTHERN ROCKIES AS CLOSE 50H LOW PUSHES SOUTHEAST FROM FORMER NORTHWEST TERRITORIES TO NORTH OF GREAT LAKES BY END OF SHORT TERM PERIOD. NORTHWEST FLOW RETURNS WITH A COUPLE OF WEAK SHORTWAVES IN FLOW WITH SLIGHT CHANCE DIURNAL POPS. ONLY MINOR CHANGES TO ONGOING POP AND WX GRIDS. TEMPERATURES RETURN TO NEAR NORMAL LEVELS OR SLIGHTLY ABOVE. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... NO CHANGES IN THE LONG TERM. UPPER LEVEL RIDGE WILL BRING MAINLY WARM AND DRY WEATHER TO THE NORTHERN PLAINS. MAY SEE SOME SORT OF CONVECTION TAKE PLACE DURING THE MIDDLE AND LATER PARTS OF NEXT WEEK DUE TO WEAK DISTURBANCES MOVING THROUGH...BUT NOTHING TO WARRANT INTRODUCING WIDESPREAD POPS AT THIS POINT. MODELS ALSO CONTINUE TO ADVERTISE THE RIDGE SHIFTING EAST TOWARDS THE END OF THE WEEK...SO THINGS MAY GET MORE ACTIVE AROUND NEXT WEEKEND. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT FRI JUN 30 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94. SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE CRITERIA DUE TO STRONG INSTABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1118 AM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HAIL GRENORA 48.62N 103.94W
06/30/2006 E0.75 INCH WILLIAMS ND PUBLIC
MOSTLY PEA SIZE
&&
HWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL 10 N SENTINEL BUTTE 47.06N 103.84W
06/30/2006 E1.00 INCH GOLDEN VALLEY ND CO-OP OBSERVER
WINDS ALSO TO 50 MPH.
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
425 PM CDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 S MEDORA 46.86N 103.52W
06/30/2006 E1.00 INCH BILLINGS ND EMERGENCY MNGR
BEGAN AS DIME SIZED AND INCREASED TO QUARTER SIZED HAIL
&&
THAMILTOThe Bismarck radar (KBIS), 171 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Penny size hail along with winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511333.